The One Thing You Should Never Do When Waxing Your Lip
December 1, 2016
Waxing your upper lip is a fact of life. It’s not glamorous, but most woman have to do it. Facial waxing treatments are relatively simple, but can be very painful. They can often leave behind small pimples and irritation. For the most part, this process is safe and sanitary (as long as the waxer doesn’t double dip). However, you should never wax your lip if you are using an acne medication. If you are prescribed topical medications or acne treatments, like Retin-A and Accutante, there can be serious risks to waxing. These medications make your skin super sensitive and may cause skin to peel during the waxing process. If you’re not careful, this can even lead to infection.
Even if your only using the medication in one spot on your face, you still need to be careful. It’s a common misconception that medication will only make the skin sensitive in that particular area. However, both topical and oral medications affect the entire surface of your skin. Make sure to always tell the aesthetician the acne medications you are using before your wax. It may be a better option tweeze or thread your lip instead. If you have a skin condition or serious medical conditions, your skin could be extra sensitive. In these cases, you should consult a dermatologist before getting waxed.
In order to reduce your risk of irritation, you should take a few precautions before you get your lip waxed. Before your appointment, be sure to cleanse your skin. You want to make sure your skin is free of any lotions or creams. According to InStyle, since you upper lip is an oily spot, you should add a touch of baby powder to the area to help minimize the risk of post-wax pimples an irritation. Baby powder soaks up any moisture, which will help the wax grip on to hair. If you do experience inflammation after your wax, aloe gel will usually soothe the affected area. Applying rubbing alcohol to the area will also help close open pores and prevent irritation and infection.